Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2005, 9:08 PM CDT for Washington County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 20, 2005, 10:02 PM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 210208 SVRLSX MOC221-210300- /O.NEW.KLSX.SV.W.0029.050421T0208Z-050421T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 908 PM CDT WED APR 20 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1000 PM CDT * AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR RICHWOODS...OR ABOUT 13 MILES SOUTHEAST OF ST. CLAIR...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... OLD MINES MINERAL POINT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3823 9082 3820 9106 3784 9066 3801 9059 $$ CARNEY
2 follow-up statements
000 WWUS53 KLSX 210233 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 932 PM CDT WED APR 20 2005 MOC221-210300- /O.CON.KLSX.SV.W.0029.000000T0000Z-050421T0300Z/ WASHINGTON MO- 932 PM CDT WED APR 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHEASTERN WASHINGTON COUNTY... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER OLD MINES...MOVING SOUTHEAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OLD MINES...MINERAL POINT POTOSY AND CADET. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3823 9082 3820 9106 3784 9066 3801 9059 $$ CARNEY
000 WWUS53 KLSX 210302 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 959 PM CDT WED APR 20 2005 MOC221-210309- /O.EXP.KLSX.SV.W.0029.000000T0000Z-050421T0300Z/ WASHINGTON MO- 959 PM CDT WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY HAS EXPIRED... THE STORM HAS SPREAD INTO CENTRAL WASHINGTON COUNTY...AND HAS WEAKENED SOMEWHAT. HOWEVER...THIS IS STILL A VERY STRONG STORM. SEVERAL REPORTS OF PEA TO 1/2 INCH HAIL HAVE BEEN REPORTED WITH THIS STORM. HAIL OF THIS SIZE WILL BE COMMON WITH THIS STORM. ALSO...HEAVY DOWNPOURS AND FREQUENT DEADLY LIGHTING STRIKES WILL CONTINUE WITH THIS STORM. LAT...LON 3823 9082 3820 9106 3784 9066 3801 9059 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:45 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Apr 20, 1:45 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT WED APR 20 2005 .DISCUSSION... CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED TO ROLL ACROSS CENTRAL MISSOURI AT THIS TIME. MSAS INDICATED MODERATE INSTABILITY ACROSS CENTRAL PORTION OF STATE WITH WEAKENING SURFACE MOISTURE CONVERGENCE. IR TOPS WITH CLUSTER CONTINUE TO BE COLD SO NO REASON TO SEE MUCH WEAKENING WHICH IS TYPICAL THIS TIME OF DAY. HAVE UPDATED GRIDS AND ZONES FOR THIS AFTERNOON AND WILL BOOST POPS FOR THIS EVENING. A COLD FRONT EXTENDED FROM THE GREAT LAKES REGION ACROSS NORTHERN ILLINOIS AND IOWA INTO NORTHWEST KANSAS. LARGE HIGHS REMAINED OVER SOUTHERN CANADA AND THE SOUTHEASTERN UNITED STATES. THE FRONT IS FORECAST TO SAG SLOWLY SOUTHWARD INTO NORTHERN MISSOURI TONIGHT. THE FRONT REMAINS ACROSS THE REGION INTO THURSDAY NIGHT BEFORE THE LOW MOVES OFF TO THE EAST. THE LOW IS FORECAST TO DEEPEN AND MOVE INTO OHIO BY FRIDAY EVENING. A HUGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. H5 CLOSED LOW OVER THE GREAT BASIN THIS MORNING WILL SPIN IN THAT REGION THROUGH TONIGHT. MODELS ARE SIMILAR IN THE DEVELOPMENT OF CLOSED LOW OVER NEBRASKA BY THURSDAY EVENING. SYSTEM OPENS UP AND SWINGS ACROSS THE AREA ON FRIDAY. THE GFS, NAM AND UKMET ARE ALL VERY SIMILAR WITH A 120 METER HEIGHT FALL CENTER OVER INDIANA BY FRIDAY EVENING. IN THE EXTENDED PERIOD, THE 00Z/20 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER OHIO BY SATURDAY EVENING WITH RIDGE ACROSS THE ROCKIES. CLOSED H5 LOW IS FORECAST TO REMAIN OVER THE NORTHEASTERN U.S. INTO EARLY NEXT WEEK WITH THE SURFACE LOW SPINNING UNDERNEATH. CHILLY AIR AT 850 WILL SPILL DOWN ACROSS THE AREA WITH THE ZERO TEMP CUTTING ACROSS MISSOURI SATURDAY EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 20, 8:45 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 845 PM CDT WED APR 20 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-211200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 845 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND INTERSECTS VERY UNSTABLE AND MOIST AIR. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... MOZ084-085-099-211200- IRON-MADISON-REYNOLDS- 845 PM CDT WED APR 20 2005 .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND INTERSECTS VERY UNSTABLE AND MOIST AIR. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. WDB
In the hours before
Local storm report, Apr 20, 4:37 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 15 S SULLIVAN 38.00N 91.17W
04/20/2005 0.50 INCH CRAWFORD MO TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL COVERED THE GROUND.
0435 PM HAIL ROBERTSVILLE 38.41N 90.82W
04/20/2005 0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, Apr 20, 4:42 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL BOURBON 38.15N 91.25W
04/20/2005 0.88 INCH CRAWFORD MO LAW ENFORCEMENT
&&
JKRAMPERLocal storm report, Apr 20, 4:53 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
04/20/2005 JEFFERSON MO AMATEUR RADIO
SMALL TREE LIMBS DOWN. WINDS ESTIMATED AT 40 MPH.
&&
JKRAMPERLocal storm report, Apr 20, 4:59 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NW DE SOTO 38.16N 90.59W
04/20/2005 0.25 INCH JEFFERSON MO TRAINED SPOTTER
1/4 INCH HAIL AND SMALL TREE LIMBS DOWN. WINDS ABOUT 40
MPH.
&&
JKRAMPERLocal storm report, Apr 20, 5:35 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL BUNKER HILL 39.04N 89.95W
04/20/2005 0.50 INCH MACOUPIN IL TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL.
&&
JKRAMPERLocal storm report, Apr 20, 6:07 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG PARIS 39.48N 92.00W
04/20/2005 MONROE MO LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN...MOSTLY TREE BRANCHES.
REPORTED BY COUNTY SHERIFF.
0145 PM HAIL COLUMBIA 38.95N 92.33W
04/20/2005 0.25 INCH BOONE MO EMERGENCY MNGR
0215 PM HAIL CALIFORNIA 38.63N 92.57W
04/20/2005 0.25 INCH MONITEAU MO TRAINED SPOTTER
PEA SIZE HAIL...40-50 MPH WIND...VERY HEAVY RAIN.
0234 PM HAIL 3 SE KINGDOM CITY 38.92N 91.90W
04/20/2005 0.50 INCH CALLAWAY MO TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL.
0241 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/20/2005 0.25 INCH COLE MO TRAINED SPOTTER
PEA SIZE HAIL ON KNIPP DRIVE
0241 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/20/2005 0.50 INCH COLE MO TRAINED SPOTTER
1/2 INCH HAIL ON SCOTT STATION ROAD
0300 PM HAIL MONTGOMERY CITY 38.98N 91.51W
04/20/2005 0.25 INCH MONTGOMERY MO TRAINED SPOTTER
0303 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/20/2005 0.25 INCH COLE MO TRAINED SPOTTER
0425 PM HAIL WASHINGTON 38.55N 91.01W
04/20/2005 0.25 INCH FRANKLIN MO TRAINED SPOTTER
0425 PM HAIL OFALLON 38.78N 90.71W
04/20/2005 0.50 INCH ST. CHARLES MO BROADCAST MEDIA
1/4 TO 1/2 INCH HAIL AT HIGHWAY K AND FEIFE ROAD.
0434 PM HAIL 15 S SULLIVAN 38.00N 91.17W
04/20/2005 0.50 INCH CRAWFORD MO TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL COVERED THE GROUND.
0435 PM HAIL ROBERTSVILLE 38.41N 90.82W
04/20/2005 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0441 PM HAIL BOURBON 38.15N 91.25W
04/20/2005 0.88 INCH CRAWFORD MO LAW ENFORCEMENT
0450 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
04/20/2005 JEFFERSON MO AMATEUR RADIO
SMALL TREE LIMBS DOWN. WINDS ESTIMATED AT 40 MPH.
0455 PM HAIL 2 NW DE SOTO 38.16N 90.59W
04/20/2005 0.25 INCH JEFFERSON MO TRAINED SPOTTER
1/4 INCH HAIL AND SMALL TREE LIMBS DOWN. WINDS ABOUT 40
MPH.
0533 PM HAIL BUNKER HILL 39.04N 89.95W
04/20/2005 0.50 INCH MACOUPIN IL TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL.
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 51 min |
| Apr 20, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 49 min |
| Apr 21, 3:04 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 42 min |
| Apr 21, 4:25 AM CDT | Flash Flood Warning | LSX | Crawford | 5 hr |
| Apr 21, 5:53 AM CDT | Flash Flood Warning | LSX | Jefferson | 4 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| Apr 21, 3:51 PM CDT | Tornado Warning | LSX | Moniteau | 41 min |
| Apr 21, 4:13 PM CDT | Tornado Warning | LSX | Boone | 32 min |
| Apr 21, 4:40 PM CDT | Tornado Warning | LSX | Callaway | 50 min |
| Apr 21, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 17 min |
| Apr 21, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 42 min |
| Apr 21, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 55 min |
| Apr 21, 4:59 PM CDT | Tornado Warning | LSX | Osage | 46 min |
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 45 min |
| Apr 21, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 58 min |
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| Apr 21, 5:41 PM CDT | Tornado Warning | LSX | Osage | 49 min |
| Apr 21, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 50 min |
| Apr 21, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Apr 21, 6:39 PM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Apr 21, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.